Alert archive / Virginia / Flash Flood Warnings in 2021

Flash Flood Warning 58, NWS Wakefield, VA

August 22, 20214 counties in Virginia

NWS Wakefield, VA issued this flash flood warning at Aug 22, 2021, 4:39 PM EDT for 4 counties in Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2021, 4:39 PM EDT (20:39 UTC)
Expired
Aug 22, 2021, 7:45 PM EDT
In force
3 hr
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
None

Counties City of Chesapeake, VA, City of Norfolk, VA, City of Portsmouth, VA, City of Virginia Beach, VA

The radar

The Norfolk radar (KAKQ), 68 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 5:55 PM EDTFLASH FLOOD2 N Northwest, VALANE CLOSURES DUE TO HIGH WATER ON ROUTE 168 NEAR THE VA/NC BORDER. REPORT FROM SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 76 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2021-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1445 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2021-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1445 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

890 
WGUS51 KAKQ 222039
FFWAKQ
VAC550-710-740-810-222345-
/O.NEW.KAKQ.FF.W.0058.210822T2039Z-210822T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
439 PM EDT Sun Aug 22 2021

The National Weather Service in Wakefield has issued a

* Flash Flood Warning for...
  The Central City of Chesapeake in southeastern Virginia...
  The City of Norfolk in southeastern Virginia...
  The City of Portsmouth in southeastern Virginia...
  The City of Virginia Beach in southeastern Virginia...

* Until 745 PM EDT.

* At 439 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 1.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Virginia Beach, Regent University, Kempsville, Great Bridge, 
  Virginia Wesleyan University, Norfolk State University, Downtown 
  Norfolk, Downtown Portsmouth, Deep Creek, Old Dominion University, 
  Churchland, Norfolk, Chesapeake, Portsmouth, Suffolk, Fentress, 
  Princess Anne, Back Bay, Norfolk International and Norview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3690 7642 3694 7638 3697 7631 3692 7622
      3694 7599 3673 7594 3655 7587 3656 7630
      3681 7638 3687 7642 3689 7640 3690 7641

FLASH FLOOD...RADAR INDICATED

$$

Rogers
1 follow-up statement
953 
WGUS71 KAKQ 222354
FFSAKQ

Flash Flood Statement
National Weather Service Wakefield VA
754 PM EDT Sun Aug 22 2021

VAC550-710-740-810-230004-
/O.EXP.KAKQ.FF.W.0058.000000T0000Z-210822T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
City of Chesapeake VA-City of Norfolk VA-City of Portsmouth VA-City
of Virginia Beach VA-
754 PM EDT Sun Aug 22 2021

...FLASH FLOOD WARNING HAS EXPIRED FOR THE CENTRAL CITY OF 
CHESAPEAKE, THE CITY OF NORFOLK, THE CITY OF PORTSMOUTH AND THE CITY 
OF VIRGINIA BEACH...

The heavy rain has ended. Please continue to heed remaining road 
closures.

LAT...LON 3690 7642 3694 7638 3697 7631 3692 7622
      3694 7599 3673 7594 3655 7587 3656 7630
      3681 7638 3687 7642 3689 7640 3690 7641

$$

EI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 3:55 PM EDT, 44 minutes earlier.

Area forecast discussion, Aug 22, 3:55 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
355 PM EDT Sun Aug 22 2021

.SYNOPSIS...
An upper level trough lingers over the Mid-Atlantic tonight and
then lifts to the northeast Monday as weak high pressure builds
in from the northwest. An upper level ridge gradually builds
across the are through midweek.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 355 PM EDT Sunday...

GOES WV channels depict an upper low over the Mid- Atlantic
region this afternoon, with TS Henri moving inland over Southern
New England. Rather steep mid-level lapse rates are present
within the upper low, MLCAPE values average 1500-2000 J/kg, and
abundant moisture is wrapping around the upper low (including
moisture from Henri) and this is resulting in some quite strong
updrafts this afternoon. Additionally minimal storm motion is
leading to some locally heavy rain. Large hail, localized flash
flooding, and some locally stronger wind gusts will remain
possible through early evening, particularly for central,
southern, southeast VA, and the VA Eastern Shore.

The upper low will be slow to move off the coast this evening.
Therefore, 20-30% will linger until late evening, and then
gradually taper off later tonight. Some clouds will linger
tonight, and then begin to scatter out across the Piedmont later
tonight, where some patchy fog is possible toward sunrise.
Forecast lows range from the upper 60s to low 70s.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
As of 355 PM EDT Sunday...

The upper trough begins to fill and lift to the northeast
Monday as an upper ridge builds into the Ohio Valley. Mostly
sunny Monday with high temperatures in the upper 80s to low 90s,
with a ~20% chc of afternoon showers/tstms across interior NE
NC. The upper ridge spreads across the area Monday night through
Wednesday. Lows Monday night range from the low to mid 70s,
then hot and humid Tuesday with highs in the low to locally mid
90s, and heat indices in the upper 90s to around 100F. Once,
again only ~20% PoPs for showers/tstms over interior NE NC. Warm
and humid Wednesday night with lows ranging from 70-75F. Mostly
sunny, hot, and humid Wednesday with highs in the low/mid 90s
with heat indices around 100F.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 355 PM EDT Sunday...

A mid/upper level ridge remains over the Mid-Atlantic through
the later this week into next weekend, with surface high
pressure centered off the Mid-Atlantic coast. High pressure is
expected to move W by late week into the weekend, centering over
the SE this weekend. Mainly dry conditions are expected
Wednesday/Thursday with the area under the ridge. Moisture
potentially slides in on the southern periphery of the ridge
Friday through Sunday with low chc PoPs mainly in the western
Piedmont.

Lows generally range from the upper 60s west to low to mid 70s east.
Highs range from the lower 90s to locally mid 90s Thursday and
Friday, and upper 80s to around 90F Saturday and Sunday.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
As of 155 PM EDT Sunday...

Scattered showers/tstms are developing this afternoon as an
upper level trough slowly pivots across the region. Mainly VFR
conditions are expected outside of showers/tstms, with brief
IFR/LIFR vsby possible in heavy rain and MVFR cigs if a
shower/tstm directly impacts a terminal. Showers/tstms are
expected to largely dissipate by 02z, with passing mid clouds
overnight as the upper level trough axis swings across the area.
Patchy fog with MVFR vsby is possible near RIC if clouds
scatter early enough. Mostly sunny Monday with some SCT
afternoon CU and a light SW wind.

Mainly dry and VFR conditions area expected Tuesday through
Friday as an upper level ridge builds across the region.

&&

.MARINE...
As of 355 PM EDT Sunday...

Afternoon weather analysis places TC Henri just inland on the
CT/RI coast with a surface trough extending SW across the local
area. High pressure is anchored across the central Gulf Coast
supported by a building upper ridge across Texas. Winds are
highly variable across the waters with ongoing widespread
thunderstorms forming as an upper trough axis crosses the area.
Waves are 1-2 ft with seas 2-4 ft.

Generally quiet marine weather is expected to dominate the
forecast period with S and SW winds. A lingering surface trough
will stall over the area which may allow winds to briefly turn
westerly on the Bay Monday night. Sub-SCA winds/waves/seas are
likely to persist through the end of the work week. Seas 2-3 ft
through Friday may build to 3-4 ft by the weekend.

Diminishing swell offshore will result in a decreasing rip
current threat with Moderate Risk for the northern beaches and
Low Risk for the southern beaches on Monday. Low rip current
risk at all area beaches is expected on Tuesday.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...AJZ/RMM
NEAR TERM...AJZ
SHORT TERM...AJZ/RMM
LONG TERM...AJZ/RMM
AVIATION...AJZ
MARINE...RHR
Hazardous weather outlook, Aug 22, 2:53 PM EDT, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
253 PM EDT Sun Aug 22 2021

MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-079>081-087-088-
092-509>517-519-521-231900-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-Prince George-
Greensville-Sussex-Southampton-Western Louisa-Eastern Louisa-
Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Western King and Queen-Western Essex-
253 PM EDT Sun Aug 22 2021

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, north
central Virginia, south central Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-231900-
Maryland Beaches-
253 PM EDT Sun Aug 22 2021

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ102-231900-
Eastern Currituck-
253 PM EDT Sun Aug 22 2021

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ098-231900-
Virginia Beach-
253 PM EDT Sun Aug 22 2021

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

Scattered showers and thunderstorms this afternoon and early evening
have the potential to produce hail, locally strong wind gusts, and
localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ099-100-231900-
Accomack-Northampton-
253 PM EDT Sun Aug 22 2021

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern Virginia and
southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Scattered showers and thunderstorms this afternoon and early evening
have the potential to produce hail, locally strong wind gusts, and
localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ075>078-082>086-089-090-093-095>097-518-520-522>525-231900-
Westmoreland-Richmond-Northumberland-Lancaster-Charles City-New Kent-
Gloucester-Middlesex-Mathews-Surry-James City-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Eastern King William-
Eastern King and Queen-Eastern Essex-York-Newport News-
Hampton/Poquoson-
253 PM EDT Sun Aug 22 2021

This Hazardous Weather Outlook is for east central Virginia,
eastern Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms this afternoon and early evening
have the potential to produce hail, locally strong wind gusts, and
localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 22, 3:52 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
352 PM EDT SUN AUG 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     1 NE REGINA             37.82N 76.40W
08/22/2021                   NORTHUMBERLAND     VA   911 CALL CENTER

            TREES DOWN ON BROWNS STORE ROAD. TIME
            ESTIMATED.

&&

EI
Local storm report, Aug 22, 4:00 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
400 PM EDT SUN AUG 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     FLASH FLOOD      1 WNW MATHEWS           37.44N 76.35W
08/22/2021                   MATHEWS            VA   911 CALL CENTER

            FLOODING IN THE COURTHOUSE AREA OF LIBERTY
            SQUARE.

&&

EI
Special weather statement, Aug 22, 4:04 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Wakefield VA
404 PM EDT Sun Aug 22 2021

VAZ080-222030-
Dinwiddie VA-
404 PM EDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of southern Dinwiddie
County through 430 PM EDT...

At 404 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dewitt, or near McKenney, moving southeast at 10 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dinwiddie, McKenney, Dewitt, Center Star, Cherry Hill, Rocky Run,
Wharfs Store and Butterworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3703 7780 3714 7767 3707 7740 3705 7740
      3693 7751 3688 7762 3689 7764 3687 7764
      3688 7765 3690 7765 3689 7766 3690 7768
      3691 7769
TIME...MOT...LOC 2004Z 309DEG 7KT 3704 7770

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

EI
Special weather statement, Aug 22, 4:11 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Wakefield VA
411 PM EDT Sun Aug 22 2021

VAZ099-100-222045-
Accomack VA-Northampton VA-
411 PM EDT Sun Aug 22 2021

...Strong thunderstorms will impact portions of central Accomack
County through 445 PM EDT...

At 410 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Parksley to 10 miles southeast of
Nassawadox. Drifting east along the coastline.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Parksley, Onley, Accomac, Bloxom, Wachapreague, Hallwood, Mappsville,
Wallops Island, Temperanceville, Nelsonia, Locustville, Modest Town,
Guilford, Assawoman, Quinby, Atlantic and Tasley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3784 7532 3782 7537 3784 7542 3778 7548
      3761 7556 3756 7555 3747 7562 3742 7563
      3733 7569 3725 7575 3727 7587 3788 7564
      3797 7526
TIME...MOT...LOC 2010Z 267DEG 9KT 3782 7558 3735 7576

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

44
Special weather statement, Aug 22, 4:14 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Wakefield VA
414 PM EDT Sun Aug 22 2021

VAZ088-089-092-093-222100-
Isle of Wight VA-Surry VA-Sussex VA-Southampton VA-
414 PM EDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of west central Isle of
Wight and southeastern Surry Counties through 500 PM EDT...

At 413 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dendron, or 7 miles southwest of Surry, moving south at 5 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small trees and blow around
         unsecured objects. Wind impacting handling of high profile
         vehicles. Minor damage to outdoor objects is possible.

Locations impacted include...
Wakefield, Ivor, Dendron, Elberon, Zuni, Booth Fork, Pons, Ellis
Fork, Manry, Delk Crossroads, Whitley, Raynor, Runnymede, Beachland
and Carsley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

&&

LAT...LON 3711 7700 3710 7677 3686 7675 3689 7708
TIME...MOT...LOC 2013Z 006DEG 6KT 3705 7690

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Rogers
Special weather statement, Aug 22, 4:14 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Wakefield VA
414 PM EDT Sun Aug 22 2021

VAZ081-089-222045-
Prince George VA-Surry VA-
414 PM EDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of northeastern Prince
George and northwestern Surry Counties through 445 PM EDT...

At 414 PM EDT, Doppler radar was tracking a strong thunderstorm over
Garysville, or 7 miles southwest of Charles City, moving southeast at
10 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Claremont, Garysville, Cabin Point, Burrowsville, Taylors Corner,
Spring Grove, Brandon, Oak Hill Corner, Savedge and Barham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

&&

LAT...LON 3731 7718 3730 7714 3731 7711 3730 7708
      3727 7708 3728 7705 3726 7698 3723 7693
      3722 7689 3721 7686 3709 7711 3710 7711
      3710 7715 3711 7716 3710 7718 3724 7728
TIME...MOT...LOC 2014Z 309DEG 7KT 3725 7716

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH

EI

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 1:27 PM EDTSpecial Marine WarningAKQ63 min
Aug 22, 1:34 PM EDTSpecial Marine WarningAKQ56 min
Aug 22, 1:46 PM EDTSpecial Weather StatementAKQMathews44 min
Aug 22, 2:10 PM EDTSpecial Weather StatementAKQCharles City, New Kent35 min
Aug 22, 2:13 PM EDTSpecial Weather StatementAKQCity of Virginia Beach47 min
Aug 22, 2:22 PM EDTSevere Thunderstorm WarningAKQJames City, Surry, City of Newport News, City of Williamsburg38 min
Aug 22, 2:23 PM EDTSpecial Marine WarningAKQ52 min
Aug 22, 2:29 PM EDTSpecial Weather StatementAKQGloucester, Mathews46 min
Aug 22, 2:35 PM EDTSpecial Weather StatementAKQMiddlesex40 min
Aug 22, 2:38 PM EDTSpecial Marine WarningAKQ67 min
Aug 22, 2:41 PM EDTSevere Thunderstorm WarningAKQLunenburg, Nottoway49 min
Aug 22, 2:47 PM EDTSevere Thunderstorm WarningAKQGloucester, Mathews, York43 min
Aug 22, 2:50 PM EDTSpecial Weather StatementAKQLancaster, Northumberland40 min
Aug 22, 2:53 PM EDTSevere Thunderstorm WarningAKQLancaster, Northumberland, Richmond52 min
Aug 22, 3:02 PM EDTSpecial Weather StatementAKQJames City28 min
Aug 22, 3:06 PM EDTSpecial Marine WarningAKQ54 min
Aug 22, 3:09 PM EDTAreal Flood AdvisoryAKQGloucester, Mathews3 hr
Aug 22, 3:14 PM EDTFlash Flood WarningAKQLancaster, Northumberland, Richmond3 hr
Aug 22, 3:14 PM EDTSpecial Weather StatementAKQCity of Williamsburg31 min
Aug 22, 3:16 PM EDTSpecial Weather StatementAKQMiddlesex29 min
Aug 22, 3:25 PM EDTFlash Flood WarningAKQMathews3 hr
Aug 22, 3:29 PM EDTSpecial Weather StatementAKQMecklenburg46 min
Aug 22, 3:31 PM EDTSpecial Weather StatementAKQAccomack29 min
Aug 22, 3:36 PM EDTSpecial Marine WarningAKQ54 min
Aug 22, 3:38 PM EDTSpecial Weather StatementAKQCity of Norfolk, City of Portsmouth37 min
Aug 22, 3:41 PM EDTSpecial Weather StatementAKQDinwiddie34 min
Aug 22, 3:49 PM EDTAreal Flood AdvisoryAKQEssex, King and Queen, Middlesex3 hr
Aug 22, 3:51 PM EDTSpecial Weather StatementAKQKing and Queen39 min
Aug 22, 3:54 PM EDTSpecial Marine WarningAKQ66 min
Aug 22, 4:01 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach3 hr
Aug 22, 4:04 PM EDTSpecial Weather StatementAKQDinwiddie26 min
Aug 22, 4:07 PM EDTFlash Flood WarningAKQEssex, Gloucester, King and Queen, Middlesex3 hr
Aug 22, 4:11 PM EDTSpecial Weather StatementAKQAccomack34 min
Aug 22, 4:13 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach47 min
Aug 22, 4:14 PM EDTSpecial Weather StatementAKQSurry46 min
Aug 22, 4:14 PM EDTSpecial Weather StatementAKQPrince George31 min
Aug 22, 4:19 PM EDTSpecial Marine WarningAKQ32 min
Aug 22, 4:21 PM EDTAreal Flood AdvisoryAKQAccomack2 hr
Aug 22, 4:31 PM EDTSevere Thunderstorm WarningAKQChesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg44 min
Aug 22, 4:35 PM EDTSpecial Marine WarningAKQ55 min
Aug 22, 4:47 PM EDTSpecial Weather StatementAKQEssex28 min
Aug 22, 5:04 PM EDTSpecial Weather StatementAKQCity of Chesapeake41 min
Aug 22, 5:05 PM EDTSpecial Weather StatementAKQSussex40 min
Aug 22, 5:06 PM EDTSpecial Marine WarningAKQ39 min
Aug 22, 5:09 PM EDTAreal Flood AdvisoryAKQDinwiddie, Prince George, Surry, Sussex, City of Colonial Heights, City of Hopewell and 1 more3 hr
Aug 22, 5:12 PM EDTSevere Thunderstorm WarningAKQSouthampton, Sussex48 min
Aug 22, 5:20 PM EDTSpecial Weather StatementAKQCity of Suffolk40 min
Aug 22, 5:46 PM EDTSpecial Weather StatementAKQIsle of Wight29 min

Nearby

Flash Flood Warnings in Virginia, 2021Every flash flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.